Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 88, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 30, 2007, 7:43 AM CDT for Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2007, 7:43 AM CDT (12:43 UTC)
- Expired
- Apr 30, 2007, 9:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 301243
FFWEWX
TXC465-301445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 AM CDT MON APR 30 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
RIO...COMSTOCK...
* UNTIL 945 AM CDT
* AT 730 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND
LOMA ALTA
ALTHOUGH THE HEAVIEST RAIN HAS PASSED AND ONLY A FEW SHOWERS AND
THUNDERSTORMS REMAIN...RUNOFF FROM EARLIER RAINS WILL CONTINUE AND
CAUSE FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING OR POORLY
DRAINED AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$1 follow-up statement
000
WGUS74 KEWX 301341
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 AM CDT MON APR 30 2007
TXC465-301445-
VAL VERDE TX-
839 AM CDT MON APR 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR VAL
VERDE COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PANDALE...LOMA ALTA...LANGTRY AND JUNO...
THE STRONGEST OF THE THUNDERSTORMS OVER VAL VERDE COUNTY HAVE MOVED
TO THE EAST. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH THIS MORNING. DUE TO HEAVY RAINFALL FROM PREVIOUS
STORMS...ANY ADDITIONAL RAINFALL WILL BE QUICK TO RUN OFF AND WILL
EASILY CAUSE FLASH FLOODING PROBLEMS. RESIDENTS IN VAL VERDE COUNTY
ARE ADVISED TO REMAIN ALERT TO THE ONGOING WEATHER SITUATION.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 7:36 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 30, 7:36 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 736 AM CDT MON APR 30 2007 .UPDATE... ANALYSIS OF RADAR...SURFACE OBS...AND LAPS DATA SUGGESTS THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED. HAVE CANCELED THE SEVERE THUNDERSTORM WATCH FOR ALL OF OUR COUNTIES. HEAVY RAIN THREAT CONTINUES AS STORMS ARE MOVING SLOWLY ACROSS OUR NORTHERN COUNTIES. UPDATED THE ZONES TO REMOVE THE SEVERE THUNDERSTORM WATCH. && .PREV DISCUSSION... /ISSUED 650 AM CDT MON APR 30 2007/ AVIATION... UPPER LOW WILL OFFER PLENTY OF CONVECTION CHALLENGES FOR THE PERIOD. A WEAKENING COMPLEX OVER THE HILL COUNTRY AND SRN EDWARDS PLATEAU WILL LIKELY STABILIZE THE MIDDAY WEATHER ACROSS MOST AREAS BY AROUND 16Z, WITH A LONGER PERIOD OF STABLE WEATHER OVER WESTERN COUNTIES. INTERMITTENT SHOWERS SHOULD CONTINUE THROUGH AROUND 15Z ACROSS THE I-35 CORRIDOR AREAS AND COULD TRANSITION INTO THUNDERSTORMS WITH ONLY A FEW HOURS OF STABLE WEATHER AT AROUND NOON. THE MORNING THUNDERSTORM COMPLEX LOOKS WEAK ENOUGH TO AFTERNOON DESTABILIZATION. HOWEVER IF CONDITIONS BECOME MORE STABLE AT MIDDAY, THE FOCUS FOR NEW CONVECTION COULD SHIFT INTO NIGHTTIME, WITH ANOTHER MCS POSSIBLE FOR LATE TONIGHT. STRONG GUSTY WINDS WILL BE POSSIBLE FROM THUNDERSTORMS, PARTICULARLY THOSE BETWEEN 22-06Z. DURING PERIODS OF BENIGN WEATHER, MVFR CIGS SHOULD BE MOST COMMON THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 440 AM CDT MON APR 30 2007/ DISCUSSION... WV SATELLITE IMAGERY AND UA ANALYSIS SHOWS UPPER LOW ENTERING WEST TEXAS. THIS HAS BEEN PRODUCING SOME SEVERE THUNDERSTORMS ACROSS WESTERN SOUTH CENTRAL TEXAS THIS EARLY MORNING. THIS UPPER LOW WILL MOVE ACROSS NORTH TEXAS TODAY AND THIS WILL CONTINUE SHOWERS AND THUNDERSTORMS TODAY AND INTO TUESDAY. SPC HAS INCLUDED OUR CWA IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS AND HPC HAS INCLUDED A PORTION OF OUR CWA IN A MODERATE RISK FOR RAINFALL EXCEEDING FLASH FLOOD GUIDANCE. THUS...HAVE INCLUDED MENTION OF SEVERE THUNDERSTORMS AND HEAVY RAIN FOR THE ENTIRE CWA. HAVE ALSO EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE HILL COUNTRY. THIS SYSTEM WILL BE SLOW TO EXIT THE REGION AND SHOWERS AND THUNDERSTORMS WILL LINGER INTO WEDNESDAY. A SECOND UPPER LEVEL TROUGH WILL PASS ACROSS NORTH TEXAS ON THURSDAY AND THIS WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHERN PORTION OF OUR CWA. THE REMAINDER OF THE WORK WEEK WILL BE DRY AND WARM AS RIDGING BUILDS IN. MODELS ARE SHOWING A DEEP TROUGH DROPPING INTO THE SOUTHWESTERN US ON SUNDAY. A LITTLE EARLY TO GET VERY EXCITED AND HAVE INCLUDED SLIGHT CHANCE POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 65 80 67 85 / 60 50 50 40 10 AUSTIN BERGSTROM INTL AIRPORT 79 65 80 66 85 / 60 50 50 40 10 DEL RIO INTL AIRPORT 83 68 89 69 91 / 40 10 10 10 10 SAN ANTONIO INTL AIRPORT 79 67 83 67 85 / 60 40 40 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...GILLESPIE... KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL... UVALDE...VAL VERDE...ZAVALA. && 05/18
Hazardous weather outlook, Apr 30, 5:58 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 AM CDT MON APR 30 2007 TXZ171>173-183>194-202>209-217>225-228-011100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 558 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS EVENING. A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO TO KERRVILLE TO BURNET LINE THIS MORNING. DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 30, 7:22 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD 25 NNE BRACKETTVILLE 29.65N 100.25W
04/30/2007 EDWARDS TX LAW ENFORCEMENT
WATER IS OVER FM674 AND PARTS OF FM334.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:02 PM CDT | Tornado Warning | EWX | Maverick | 58 min |
| Apr 29, 10:42 PM CDT | Tornado Warning | EWX | Maverick | 33 min |
| Apr 29, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 21 min |
| Apr 29, 11:43 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Apr 30, 1:55 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Apr 30, 2:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 64 min |
| Apr 30, 2:40 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Apr 30, 2:59 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 61 min |
| Apr 30, 3:40 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Apr 30, 4:16 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Apr 30, 6:44 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Apr 30, 7:12 AM CDT | Flash Flood Warning | EWX | Kinney, Real, Uvalde | 3 hr |
| Apr 30, 8:19 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Apr 30, 8:59 AM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
| Apr 30, 9:34 AM CDT | Flash Flood Warning | EWX | Kerr | 56 min |
| Apr 30, 9:45 AM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 2 hr |
| Apr 30, 10:27 AM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Apr 30, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 50 min |
| Apr 30, 11:24 AM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 66 min |
| Apr 30, 11:31 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Apr 30, 11:36 AM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 99 min |
| Apr 30, 11:44 AM CDT | Severe Thunderstorm Warning | EWX | Wilson | 61 min |
| Apr 30, 12:23 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 37 min |
| Apr 30, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 63 min |
| Apr 30, 12:31 PM CDT | Flash Flood Warning | EWX | Gonzales | 119 min |
| Apr 30, 12:42 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 63 min |
| Apr 30, 12:45 PM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
| Apr 30, 12:48 PM CDT | Flash Flood Warning | EWX | Caldwell | 117 min |
| Apr 30, 1:14 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 30 days |
| Apr 30, 1:14 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 2 hr |
| Apr 30, 1:20 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 25 min |
| Apr 30, 1:23 PM CDT | Flash Flood Warning | EWX | Bandera | 67 min |
| Apr 30, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 66 min |
| Apr 30, 1:26 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 79 min |
| Apr 30, 1:32 PM CDT | Flash Flood Warning | EWX | Karnes | 118 min |
| Apr 30, 1:36 PM CDT | Flash Flood Warning | EWX | Kerr | 114 min |
| Apr 30, 1:45 PM CDT | Flash Flood Warning | EWX | Atascosa | 2 hr |
| Apr 30, 1:55 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| Apr 30, 2:06 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 54 min |
| Apr 30, 2:07 PM CDT | Flash Flood Warning | EWX | Kendall | 53 min |
| Apr 30, 2:22 PM CDT | Flash Flood Warning | EWX | Gonzales | 113 min |
| Apr 30, 2:28 PM CDT | Flash Flood Warning | EWX | Wilson | 77 min |
| Apr 30, 2:38 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| Apr 30, 2:43 PM CDT | Flash Flood Warning | EWX | Kendall | 62 min |
| Apr 30, 2:55 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Apr 30, 3:00 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 2 hr |
| Apr 30, 3:12 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
| Apr 30, 3:19 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 56 min |
| Apr 30, 3:37 PM CDT | Flash Flood Warning | EWX | Wilson | 113 min |
| Apr 30, 4:59 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Apr 30, 5:31 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 45 min |
| Apr 30, 6:58 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 47 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.